Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 300, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 27, 2004, 6:33 PM CDT for Kinney County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2004, 6:33 PM CDT (23:33 UTC)
- Expired
- Sep 27, 2004, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kinney County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 272334 FFWSAT TXC271-280030- /O.NEW.KEWX.FF.W.0001.040927T2333Z-040928T0030Z/ /0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 PM CDT MON SEP 27 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... KINNEY * UNTIL 730 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES EAST OF BRACKETTVILLE...MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE SPOFFORD AND ALAMO VILLAGE. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WATCH REMAINS IN EFFCET UNTIL MIDNIGHT. LAT...LON 2958 10047 2909 10042 2910 10013 2960 10015 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 2:10 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Sep 27, 2:10 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 210 PM CDT MON SEP 27 2004 .DISCUSSION... FOR TONIGHT...WILL EXTEND THE FLOOD WATCH THROUGH MIDNIGHT FOR VAL VERDE AND EDWARDS COUNTIES. THE BOUDARY LAYER FOCUS IS PROGGED TO SHIFT WEST ACROSS THE RIO GRADNE BY MIDNIGHT AND THE LOWER LEVEL MOISTURE DECREASED DUE TO CONTINUOUS NORTHEAST WINDS. WILL EXPECT GENERAL LIGHT TO MODERATE SHOWERS IN THE WATCH AREA TONIGHT RESULTING IN LOCALLIZED 1 TO 2 INCH TOTALS BUT GENERALLY AROUND ONE QUARTER INCH. FOR THE REST OF THE COUNTY WARNING AREA, THE TROPICAL PLUME DISCONNECTS FROM THE BOUNDAYR LAYER MOISTURE AS THE UPPER LEVEL LOW LIFTS EAST AND THE FLOW BECOMES MORE ZONAL. AT THE SURFACE, THE MASSIVE HIGH PRESSURE OVER MOST OF THE U.S. WILL BUILD SLIGHTLY INTO TEXAS, KEEPING THE DRIER DEWPOINTS COMING IN AND LIMITING CLOUDINESS TO MID AND HIGH CLOUDS. ANOTHER COLD FRONT WILL SLIDE INTO TEXAS SATURDAY, REINFORCING THE NORTHERLY SFC FLOW, BUT THERE WILL BE A LOW CLOUD DECK TO ANNOUNCE THE ARRIVAL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 86 62 86 / 20 10 10 5 AUSTIN BERGSTROM INTL AIRPORT 61 86 59 86 / 20 10 10 5 DEL RIO INTL AIRPORT 67 84 63 84 / 40 40 20 5 SAN ANTONIO INTL AIRPORT 64 86 63 85 / 20 20 10 5 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING THROUGH MIDNIGHT - EDWARDS, KINNEY AND VAL VERDE COUNTIES. && 06/02/DC
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:44 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Sep 26, 10:39 PM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Sep 26, 11:38 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Sep 27, 12:46 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 27, 2:05 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Sep 27, 4:28 PM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 2 hr |
| Sep 27, 6:31 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.